MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE AND PREVENT® FILTER AND LOPEZ VALVE® WITH ENFIT¿; NG TUBE PREVENT & LOPEZ ENFIT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® NASOGASTRIC SUMP TUBE AND PREVENT® FILTER AND LOPEZ VALVE® WITH ENFIT¿; NG TUBE PREVENT & LOPEZ ENFIT
Model Number EN0056160
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the sump tubes with enfit connection had a smaller internal diameter than the tubes they had previously received.The nurses have stated that they were having a hard time getting adequate suction due to the smaller size and as a result the tubes were getting clogged when there were large food particles and/or pill particles in the gastric contents.This was a common occurrence in the emergency department and for patient's going emergently to the operating room.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event is inconclusive due to poor sample condition.The sample photos show three different angles of the enfit connector from the front and side.No noticeable defects were visible from the photos provided.A potential root cause for this reported failure could be "incorrect design of diameter at the end of the lumen (luer syringe) incorrect." the lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "1.Attach medication port side to side "c".2.Turn valve to position one and attach ng tube to side b.3.Attach suction tube to side "a" if suction is desired.4.To administer medication, remove cap.Attach syringe to sideport, push and twist until tight and turn valve to position four.Flush valve per facility protocol following administration.5.Return valve to position one when complete to avoid leakage." section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® NASOGASTRIC SUMP TUBE AND PREVENT® FILTER AND LOPEZ VALVE® WITH ENFIT¿
Common Device Name
NG TUBE PREVENT & LOPEZ ENFIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8467207
Report Number1018233-2019-01629
Device Sequence Number19248603
Product Code FEG
UDI-Device Identifier00801741113864
UDI-Public(01)00801741113864
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K960176
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEN0056160
Device Catalogue NumberEN0056160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 03/08/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date03/29/2019
Supplement Report FDA Received Date06/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1